Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A method of skipping the transient phase in the solution of separably stiff ordinary initial value problems


Author: Peter Alfeld
Journal: Math. Comp. 35 (1980), 1173-1176
MSC: Primary 65L05
MathSciNet review: 583493
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Stiff systems of ordinary differential equations are characterized by an initial phase in which the solution changes rapidly. Often there is no interest in reproducing this transient phase. A method is proposed for modifying the initial value if the system of differential equations is separably stiff, i.e. is characterized by the occurrence of a few (typically one) large negative real eigenvalues which dominate the others. The modified system does not possess a transient phase, and in the constant coefficient linear case its solution does not differ from that of the original one in the nonstiff components.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0583493-4
PII: S 0025-5718(1980)0583493-4
Keywords: Stiff ordinary differential equations, numerical analysis, separably stiff systems, transient phase
Article copyright: © Copyright 1980 American Mathematical Society